U.S. doctors online nowAsk doctors free
Canada
A member asked:

Period came two weeks late. night i got it i also started birth control for the first time. usual period=heavy+painful. now its light and brown. help!

1 doctor answer1 doctor weighed in
Dr. Parul Krishnamurthy
Obstetrics & Gynecology 35 years experience
Can happen: Light periods are one of the beneficial effects of the birth control pill
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 24-year-old female asked:
I have decided to come off my birth control, however I'm still sexually active but we use condoms. I had my period about two and a half weeks ago but now I'm spotting (the blood was at first a bit red but now it's brown). Should I be concerned?
Dr. John Berryman
Obstetrics and Gynecology 55 years experience
Spotting ?'s: After ceasing oral bcp's, you will resume ovulation, and some bleeding occurs when more than one egg is matured simultaneously, since the estrogen fro... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A female asked:
It's a week before my period and I have brown discharge. It doesnt smell or itch or anything. I am on birth control and have been for over 3 years, I did miss a pill but I took two the next day. This is the first time this has happened to me, is this norm
Dr. Christopher Friesen
Family Medicine 44 years experience
Not unusual: Women taking the pill often have breakthrough spotting before their period starts. A brown discharge is simply old blood mixed with mucus. A woman's r... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 20-year-old female asked:
I have been on Lo Loestrin Fe for about 9 months now. Just two months ago my period stopped and after my 4 end pills, I got a brown discharge both times. I take my birth control on time and have never missed any. ?
Dr. Jana Tomsky Corvalan
Family Medicine 28 years experience
Normal : On Low dose pill or similar your ovulation will stops and “ withdraw bleeding “ when have inactive pill is after 3 months frequency just “ brown blood... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 19-year-old female asked:
I am 4 days late on my period 2 days ago and still now I have light brown discharge and cramps in my lower adominal area . could I be pregnant ? I did have unprotected sex but I have the birth control in my arm and my periods are normal all the time
Dr. Yvette Westford
Obstetrics and Gynecology 21 years experience
Unlikely: Since you have the Nexplanon device implanted, it is unlikely that you are pregnant. Your periods cannot possibly be normal all the time because you a... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A female asked:
On birth control, had my normal period, two weeks later im spotting and I take the pill every night. First time this has happened?
Dr. Jeff Livingston
Obstetrics and Gynecology 23 years experience
Breakthrough bleed: Breakthrough bleeding (bleeding at the wrong time) is very normal on birth control. It happens in about 1/3 of users. Its no big deal and usually sel... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Dec 23, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.